MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT
Model Number 81-080416EU
Medical Device Problem Codes Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call#: (b)(4)) was received indicating a 16 french foley catheter (part 81-080416eu, lot 47814407) malfunctioned during use.Specifically, the balloon ruptured after placement.The catheter was placed on (b)(6) 2020, and ruptured on (b)(6) 2020.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A 16 french foley catheter ruptured during use on a patient.
 
Additional Manufacturer Narrative
Root cause: the root cause is undetermined.The supplier checked its batch history for the reported lot number and found no non-conformities.Corrective action: a corrective action has not been taken.Investigation summary: an internal complaint (call 51543) was received indicating a 16 french foley catheter (part 81-080416eu, lot 47814407) malfunctioned during use.Specifically, the balloon ruptured after placement.The catheter was placed (b)(6) and ruptured (b)(6).A sample was not returned for evaluation.Additionally, no information was provided as to where the catheter ruptured.Attempts were made to retrieve additional information from the initial reporter.However, the initial reporter was unable to provide any further information.The silicone catheter portion of the device is supplied to deroyal by degania.Degania reviewed its manufacturing process and final inspection reports for the reported lot.It found that the catheters underwent 100% inflation and deflation testing.No non-conformities were found, and all inspections were acceptable.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
A 16 french foley catheter ruptured during use on a patient.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37849
MDR Report Key10930498
Report Number2320762-2020-00005
Device Sequence Number16763702
Product Code EYC
UDI-Device Identifier00749756596664
UDI-Public00749756596664
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080416EU
Device Lot Number47814407
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1